Hail, Cloud
- When
- April 16, 7:17 PM CST
- Where
- Cloud County, 8 mi S of Jamestown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.483, -97.867
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 16, 1:44 PM CST, 5 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 244 PM CDT TUE APR 16 2002 UPDATED TO INCLUDE WIND ADVISORY UNTIL 9PM CDT... .TOP...WIND ADVISORY WHOLE CWA UNTIL 9PM CDT. 34
KSZ037-040-054>056-058-059-170200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT TUE APR 16 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY EVENING...MAINLY TO THE NORTH OF INTERSTATE 70. THUNDERSTORMS DEVELOPING OVER NORTHCENTRAL KANSAS LATE THIS AFTERNOON MAY BECOME SEVERE. THE BIGGEST THREATS WITH THE STORMS WOULD COME FROM LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO CAN NOT BE RULED OUT HOWEVER. STRONG GUSTY SOUTH WINDS CONTINUED TO BRING WARM MOIST AIR OVER THE REGION. A COLD FRONT ENTERING THE REGION FROM THE WEST MAY PUSH THE THUNDERSTORMS TO SEVERE LEVELS OVER NORTHCENTRAL KANSAS. OVER THE NORTHEAST COUNTIES...WARM AIR IN THE MIDDLE LEVELS OF THE ATMOSPHERE WAS SUPPRESSING THE THUNDERSTORM ACTIVITY. HOWEVER SOME COOLING ALOFT MAY OCCUR THIS EVENING...THUS INCREASING THE THREAT FOR SEVERE WEATHER DEVELOPMENT. STAY TUNED TO NOAA RADIO OR LOCAL BROADCAST STATIONS FOR THE LATEST WEATHER DEVELOPMENTS.
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289777, 5289778, 5289779, 5289780, 5289781.